Hail, Caddo
- When
- April 22, 5:13 AM CST
- Where
- Caddo County, Carnegie
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.100, -98.600
Quarter to golf ball hail. No damage reports.
A strong late season cold front surged southward during the daylight hours of the 21st. Ahead of this feature over north Texas and western Oklahoma, surface heating and moderate wind shear promoted scattered thunderstorms through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong late season cold front surged southward during the daylight hours of the 21st. Ahead of this feature over north Texas and western Oklahoma, surface heating and moderate wind shear promoted scattered thunderstorms through the evening hours. A few of these storms moved through southwestern Oklahoma during the early morning hours of the 22nd, producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 4:56 AM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 556 AM CDT WED APR 22 2015 .UPDATE... INCREASED RAIN CHANCES THIS MORNING NEAR AND SOUTHEAST OF I-44. && .DISCUSSION... A FEW SEVERE HAIL AND WIND REPORTS ARE POSSIBLE THIS MORNING MAINLY WITH A CLUSTER OF STORMS WILL MOVE SOUTHEAST FROM CORDELL TO ARDMORE. A CLUSTER OF STRONG TO SEVERE STORMS NEAR CORDELL CONTINUES TO PUSH SOUTHEAST. BELIEVE THIS WILL REMAIN THE CLUSTER OF STORMS TO WATCH FOR SEVERE REPORTS. ADDITIONAL LINE OF STORMS JUST NORTHWEST OF OKLAHOMA CITY TEND TO BE WEAKER AND SUBSEVERE. A FEW ADDITIONAL MAINLY NON SEVERE STORMS WILL CONTINUE OVER NORTHERN OKLAHOMA THIS MORNING. IT IS STILL UNCLEAR HOW THESE STORMS WILL AFFECT THE ENVIRONMENT FOR THIS AFTERNOON ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MBS && .PREV DISCUSSION... /ISSUED 242 AM CDT WED APR 22 2015/ DISCUSSION... SEVERE POTENTIAL TODAY THROUGH FRIDAY IS THE PRIMARY CONCERN. LATEST RADARS AS OF 230 AM DEPICTED IS ISOLATED TO SCATTERED HIGH BASED SHOWERS AND WEAK THUNDERSTORMS IN NORTHWESTERN OKLAHOMA. AS THESE STORMS MOVE EAST AND SOUTHEAST AND ENCOUNTER INCREASING MUCAPE OF 1000-1500 J/KG...THINK THEY WILL INCREASE IN INTENSITY. THEY MAY DEVELOP INTO A CLUSTER OR SMALL COMPLEX. THIS ACTIVITY SEEMS TO BE OCCURRING A BIT FARTHER NORTH COMPARED TO PREVIOUSLY FORECAST. ALSO...THIS ACTIVITY MAY NOT BE AS INTENSE AS PREVIOUSLY THOUGHT AS DEEPER MOISTURE AND HIGHER ELEVATED INSTABILITY HAVE BEEN SLOW TO ARRIVE. THIS MORNING...THINK A FEW REPORTS OF SEVERE WEATHER WILL OCCUR WITH LARGE HAIL UP TO GOLF BALLS AS THE MAIN HAZARD...THOUGH A FEW REPORTS OF DAMAGING WINDS UP TO 60 MPH COULD OCCUR...MAINLY NEAR AN ARNETT TO OKLAHOMA CITY TO HOLDENVILLE LINE. THE OKLAHOMA CITY METRO AREA MAY BE AFFECTED BETWEEN 6 AND 9 AM. STORMS MAY WEAKEN AFTER 9 AM AS THE LOW LEVEL JET WEAKENS AND AS THEY MOVE INTO WEAKER ELEVATED INSTABILITY EAST OF I-35. THIS AFTERNOON AND EVENING...ADDITIONAL STORMS WITH HIGHER CHANCES FOR SEVERE...PERHAPS SIGNIFICANT SEVERE...WILL LIKELY DEVELOP OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WHERE THE SPC DAY 1 HAS AN ENHANCED RISK FOR SEVERE STORMS FORECAST. LATEST HRRR HINTED THAT A FEW SUPERCELLS MAY FORM NEAR THE RED RIVER AS EARLY AS 3 PM. STORMS MAY TRANSFORM INTO A COMPLEX BY THIS EVENING AS THE LOW LEVEL JET INCREASES...MOVE EAST OR SOUTHEAST NEAR THE RED RIVER. IN REGARDS TO SEVERE POTENTIAL THIS AFTERNOON AND EVENING OVER SOUTHERN OKLAHOMA AND NORTH TEXAS...THIS POTENTIAL MAY BE INCREASING. IT APPEARS THIS MORNING/S CONVECTION WILL NOT COMPLETELY STABILIZE THE AIRMASS ACROSS THE AREA. VERY STRONG 0-6 KM SHEAR 40-65 KT AND MLCAPE 1500-3000 J/KG SUPPORT SUPERCELLS WITH VERY LARGE HAIL GREATER THAN GOLF BALLS. TORNADO POTENTIAL APPEARS TO BE LOW DUE TO WEAK LOW LEVEL SHEAR...THOUGH LOW LEVEL SHEAR MAY INCREASE 7 PM TO MIDNIGHT. DAMAGING WINDS UP TO 70 MPH COULD OCCUR AS WELL...ESPECIALLY IF STORMS ORGANIZE INTO CLUSTERS OR LINES. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES COULD RESULT. LATE TONIGHT THROUGH THURSDAY NIGHT...MUCH UNCERTAINTY REMAINS IN REGARDS TO STORM POTENTIAL. COOLER...MOIST...AND MORE STABLE AIR MAY MOVE INTO MUCH OF THE AREA...ESPECIALLY IN NORTHERN OKLAHOMA. AREAS OF DRIZZLE AND PERHAPS FOG MAY RESULT A FEW STORMS MAY LINGER IN SOUTHERN OKLAHOMA AND NORTH TEXAS...CLOSER TO A SURFACE BOUNDARY...THOUGH SEVERE POTENTIAL WILL DECREASE LATE TONIGHT INTO THURSDAY MORNING. BY THURSDAY AFTERNOON...THERE IS A CHANCE FOR STORM DEVELOPMENT NEAR THE RED RIVER IF CLEARING CAN OCCUR. IF STORMS DEVELOP THURSDAY AFTERNOON...THEY COULD BE SEVERE WITH LARGE HAIL AS THE MAIN HAZARD. IT APPEARS HIGHER STORM CHANCES WILL OCCUR ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THURSDAY NIGHT AS THE LOW LEVEL JET INCREASES AND THE BOUNDARY LIFTS NORTHWARDS AS A WARM FRONT. LARGE HAIL WOULD BE THE MAIN HAZARD THURSDAY NIGHT. FRIDAY...SEVERE POTENTIAL AGAIN REMAINS VERY UNCERTAIN ESPECIALLY WITH THE ADVANCEMENT OF A DRYLINE AND AMOUNT OF INSTABILITY AND AVAILABLE MOISTURE. VERY STRONG MID/UPPER WINDS WOULD SUPPORT FAST MOVING SUPERCELLS...MAINLY EAST OF I-35 DURING THE AFTERNOON INTO EARLY EVENING. HOWEVER...MODELS MAY BE OVERDOING THE AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY DUE TO CONVECTION OCCURRING ACROSS THE AREA DURING THE MORNING HOURS. MORNING STORMS WOULD HAVE SOME POTENTIAL FOR LARGE HAIL. AFTERNOON AND EVENING STORMS COULD BE SIGNIFICANT WITH GIANT HAIL AND TORNADOES IF THEY OCCUR. REGARDLESS...WILL CLOSELY MONITOR. HOT AND WINDY CONDITIONS WEST OF A DRYLINE MAY ENHANCE WILDFIRE POTENTIAL ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS FRIDAY AFTERNOON AND EVENING. SATURDAY APPEARS TO BE WARM...DRY...AND QUIET WEATHERWISE. SUNDAY INTO MONDAY...ANOTHER SYSTEM MAY BRING ADDITIONAL STORM CHANCES. SOME STORMS MAY AGAIN BE SEVERE WITH THE HIGHEST STORM CHANCES SUNDAY NIGHT. NEXT TUESDAY...LOOKS TO BE DRY AND QUIET AGAIN. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 53 69 59 / 100 40 30 40 HOBART OK 74 53 70 58 / 50 40 20 20 WICHITA FALLS TX 80 57 77 62 / 40 70 30 40 GAGE OK 61 46 65 54 / 30 30 20 20 PONCA CITY OK 64 46 65 54 / 30 20 20 30 DURANT OK 74 57 74 62 / 70 70 30 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 403 AM CDT WED APR 22 2015 OKZ004>048-050>052-TXZ083>090-230915- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 403 AM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH MID-MORNING ACROSS PARTS OF NORTHERN... CENTRAL... AND WESTERN OKLAHOMA. THERE IS THEN AN ENHANCED AND SLIGHT RISK FOR SEVERE STORMS LATER THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. LOCATION... THE MOST LIKELY AREA FOR SEVERE STORMS THIS MORNING WILL BE NEAR A LINE FROM CHEYENNE... TO WEATHERFORD AND NORMAN... TO SEMINOLE. THE ENHANCED RISK IS SOUTH OF A LINE FROM HOLLIS AND ALTUS... TO FREDERICK AND WAURIKA... TO DURANT OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK IS SOUTH OF A LINE FROM ELK CITY AND CHICKASHA... TO ADA OKLAHOMA. TIMING... MORNING SEVERE STORMS WILL BE POSSIBLE THROUGH 9 AM. THE MOST LIKELY TIME FOR THE AFTERNOON AND EVENING STORMS WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH THE MORNING ACTIVITY. HAIL UP TO THE SIZE OF TENNIS BALLS AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS LATER TODAY. THERE IS A LOW POTENTIAL FOR A FEW TORNADOES ACROSS THE ENHANCED RISK AREA LATE THIS AFTERNOON THROUGH MID-EVENING. DISCUSSION... ELEVATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. SOME OF THE STORMS THIS MORNING COULD BECOME STRONG TO SEVERE MAINLY PRODUCING LARGE HAIL ALTHOUGH A SEVERE WIND GUST OR TWO IS NOT OUT OF THE QUESTION. THE SEVERE POTENTIAL WITH THIS ACTIVITY WILL END AROUND MID-MORNING THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A BOUNDARY WILL MOVE SOUTH ACROSS THE AREA TODAY AND IS EXPECTED TO BE IN SOUTHERN PARTS OF THE AREA THIS AFTERNOON. MOISTURE AND INSTABILITY WILL INCREASE SOUTH OF THE BOUNDARY. THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND SOUTH OF THE BOUNDARY LATE THIS AFTERNOON AND EVENING. INITIALLY THESE STORMS WILL LIKELY BE DISCRETE BUT ARE EXPECTED TO DEVELOP INTO ONE OR MORE STORM COMPLEXES THIS EVENING THAT WILL MOVE ACROSS THE AREA. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS INITIALLY BUT A FEW TORNADOES COULD ALSO BE POSSIBLE. THE POTENTIAL FOR LARGE HAIL AND TORNADOES WILL DIMINISH AND THE RISK OF DAMAGING WIND GUSTS WILL INCREASE WHEN THE STORMS BECOME A COMPLEX. THE SEVERE POTENTIAL WILL DECREASE OVERNIGHT ALTHOUGH STORMS COULD REMAIN POSSIBLE THROUGHOUT THE NIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH FRIDAY. THERE IS A SLIGHT AND MARGINAL RISK OF SEVERE STORMS ACROSS PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. WHAT HAPPENS THURSDAY WILL BE DEPENDENT ON WHAT OCCURS TODAY AND TONIGHT... BUT ISOLATED TO SCATTERED SEVERE STORMS COULD DEVELOP LATE THURSDAY AFTERNOON INTO THE EVENING. IF THESE STORMS DEVELOP... LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. ON FRIDAY... THERE IS A MARGINAL AND SLIGHT RISK FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... EXCEPT FOR FAR WESTERN PORTIONS OF THESE AREAS. A DRYLINE IS EXPECTED TO MOVE EAST FRIDAY WITH SEVERE STORMS POSSIBLE ALONG AND EAST OF THIS BOUNDARY. THE POSSIBLE RISK AREA WILL DEPEND ON HOW FAR EAST THIS DRYLINE MOVES WHICH IS UNCERTAIN AT THIS TIME. THUNDERSTORMS COULD BEGIN DEVELOPING AS EARLY AS MID-AFTERNOON ON FRIDAY DEPENDING ON THE TIMING OF THE STORM SYSTEM. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS ALTHOUGH SOME TORNADOES MAY ALSO BE POSSIBLE. THE SEVERE RISK OVER THE NEXT FEW DAYS WILL CONTINUE TO DEPEND ON WHAT HAPPENS THE PREVIOUS AFTERNOON AND NIGHT SO CONTINUE TO CHECK THE FORECAST FOR THE LATEST INFORMATION. SATURDAY WILL BE DRY BUT THUNDERSTORM CHANCES WILL RETURN SUNDAY AND CONTINUE INTO MONDAY. STRONG TO SEVERE STORMS MAY BE POSSIBLE THESE DAYS AS WELL. .FIRE WEATHER... ELEVATED WILDFIRE SPREAD POTENTIAL WILL ALSO LIKELY OCCUR FRIDAY AFTERNOON AND EARLY EVENING WEST OF THE DRYLINE... ESPECIALLY IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. LOW HUMIDITIES... VERY WARM TEMPERATURES... AND GUSTY WINDS ARE EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. EM/MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT WED APR 22 2015 OKZ009-014-220900- ROGER MILLS OK-ELLIS OK- 330 AM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND SOUTHWESTERN ELLIS COUNTIES UNTIL 400 AM CDT... AT 328 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE MARVIN... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ARNETT...ROLL...CRAWFORD AND DURHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3608 10000 3616 9967 3569 9964 3573 10000 TIME...MOT...LOC 0828Z 264DEG 25KT 3589 10014 MAHALE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
455 AM CDT WED APR 22 2015
OKZ016-021-022-034-221030-
GREER OK-CUSTER OK-BECKHAM OK-WASHITA OK-
455 AM CDT WED APR 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREER...SOUTHWESTERN
CUSTER...EASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 530
AM CDT...
AT 453 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ELK CITY...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...BURNS FLAT...CANUTE AND CARTER.
LAT...LON 3536 9967 3547 9948 3549 9936 3543 9908
3511 9948
TIME...MOT...LOC 0953Z 326DEG 26KT 3536 9953
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 AM CDT WED APR 22 2015 OKZ018-024-025-221115- OKLAHOMA OK-CANADIAN OK-KINGFISHER OK- 543 AM CDT WED APR 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OKLAHOMA... NORTHEASTERN CANADIAN AND SOUTH CENTRAL KINGFISHER COUNTIES UNTIL 615 AM CDT... AT 542 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONCHO... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... LOCATIONS IMPACTED INCLUDE... NORTHWESTERN OKLAHOMA CITY...EL RENO...YUKON...PIEDMONT...OKARCHE... CALUMET...CONCHO AND RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3557 9814 3575 9810 3571 9767 3545 9767 TIME...MOT...LOC 1042Z 281DEG 28KT 3565 9803 MAHALE
The Altus AFB radar (KFDR), 89 km away, was scanning. The volume nearest the first event began at 11:11 UTC.
4 hail. Local standard time, as filed.
Quarter to golf ball hail. No damage reports.
No damage reports.
No damage reports.
No damage reports.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572570, 572571, 572572, 572585.